What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 15, 2:37 PM EST, 33 minutes earlier.
Area forecast discussion, Aug 15, 2:37 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service State College PA
337 PM EDT Thu Aug 15 2019
.SYNOPSIS...
A trough of low pressure will keep the weather unsettled
for the next several days. Temperatures will remain near normal
and it will be rather humid. By late in the weekend into early
next week look for hot and humid conditions, especially across
the southeast portions of the area.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Radar shows numerous showers and thunderstorms breaking out
under the strong August sun. The near term CAMs continue to
advertise a noisy afternoon. RAP shows ML CAPE between
1500-2000J with moderate shear. SPC has issued a SWOMCD with a
40% of a watch. Isolated rotating storms will be possible as we
progress into the afternoon.
The highest threat will be for some gusty winds with the
strongest storms along with brief heavy downpours.
Convection will continue into the evening hours before
decreasing in coverage and intensity later. It will be a muggy
night with patchy fog if skies manage to clear at all. Lows will
be in the 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Weak upper troughing will once again tend to lead to mainly
diurnal showers and thunderstorms Friday. Models develop
moderate instability and shear so we could be looking at a
virtual repeat of today.
Highs will range from the upper 70s to mid 80s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Prevalent zonal west-southwest flow aloft will persist from
this weekend through the early part of next week before
significant pattern amplification unfolds over the CONUS. A
strong upper builds builds from the Four Corners region to the
south central Plains by mid week. Downstream upper troffing will
be prevalent over much of the GLAKS and eastern seaboard, with
perhaps a trend towards slightly less heat and humidity late
next week. It still looks quite warm however.
Initially, a very warm air mass should build north and east
into PA this weekend with heat indices by Sunday likely topping
90F over much of the southeast. Mainly diurnal convection
chances persist each day, although in this pattern most areas
will remain dry at any given time, and scattered
afternoon/evening variety is favored.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Most of the area as improved to VFR, and any impacts going into
the evening will be confined to those terminals that experience
a hit from the scattered thunderstorms that are breaking out.
Low clouds and fog are expected to bring more widespread
restrictions again tonight into early Friday morning, with
Friday afternoon seeing scattered showers and thunderstorms
developing once again.
.Outlook...
Sat-Tue...VFR. Isolated-scattered showers/thunderstorms
possible, mainly in the afternoon/early evening hours. Late
night and early morning fog/low clouds.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...La Corte
NEAR TERM...La Corte
SHORT TERM...La Corte
LONG TERM...Ross
AVIATION...DeVoir
Hazardous weather outlook, Aug 15, 2:28 PM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
328 PM EDT Thu Aug 15 2019
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-161030-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
328 PM EDT Thu Aug 15 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered strong to severe thunderstorms are possible into
early this evening across the region. Some storms could contain
damaging winds and hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Slow moving showers and storms along an old frontal boundary could
result in isolated heavy downpours. Areas that receive repeated
storms could have localized runoff issues.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Martin
In the hours before
Special weather statement, Aug 15, 12:29 PM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service State College PA
129 PM EDT Thu Aug 15 2019
PAZ017-018-151815-
Northern Centre PA-Clearfield PA-
129 PM EDT Thu Aug 15 2019
...SPECIAL WEATHER STATEMENT...
At 128 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
northwest of Prince Gallitzin State Park, moving northeast at 10 mph.
Pea size hail, wind gusts to 40 mph and heavy downpours are expected.
Locations impacted include...
Osceola Mills, Chester Hill, Houtzdale, South Philipsburg, Jeffries,
Irvona, West Decatur, Coalport, Ramey, Brisbin, Westover, Wallaceton
and Glen Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4100 7832 4087 7821 4078 7826 4073 7837
4073 7867 4078 7871
TIME...MOT...LOC 1728Z 244DEG 8KT 4077 7862
DeVoirSpecial weather statement, Aug 15, 1:13 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service State College PA
213 PM EDT Thu Aug 15 2019
PAZ033-034-151900-
Bedford PA-Somerset PA-
213 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND SOMERSET
COUNTIES UNTIL 300 PM EDT...
At 212 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
east of Berlin, moving east at 10 mph.
Wind gusts 40 to 50 mph and penny size hail are possible.
Locations impacted include...
Buffalo Mills, Schellsburg, Manns Choice and New Baltimore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3986 7886 3997 7888 4007 7857 3989 7853
TIME...MOT...LOC 1812Z 258DEG 11KT 3993 7881
La Corte
Special weather statement, Aug 15, 2:39 PM EST, 31 minutes before
Special Weather Statement
National Weather Service State College PA
339 PM EDT Thu Aug 15 2019
PAZ017-018-152030-
Northern Centre PA-Clearfield PA-
339 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD AND CENTRE
COUNTIES UNTIL 430 PM EDT...
At 338 PM EDT, Doppler radar indicated a strong thunderstorm 9 miles
south of Curwensville, moving east at 20 mph. Other storms were
quickly forming nearby.
Wind gusts 40 to 50 mph and half inch hail are possible.
Locations impacted include...
Philipsburg, Osceola Mills, Chester Hill, Houtzdale, North
Philipsburg, South Philipsburg, Sandy Ridge, Jeffries, Morrisdale,
Irvona, West Decatur, Coalport, Ramey, Brisbin, Kylertown, Wallaceton
and Glen Hope.
LAT...LON 4103 7819 4083 7809 4078 7817 4072 7857
4072 7859 4086 7866
TIME...MOT...LOC 1938Z 247DEG 18KT 4084 7855
MartinSpecial weather statement, Aug 15, 2:47 PM EST, 23 minutes before
Special Weather Statement
National Weather Service State College PA
347 PM EDT Thu Aug 15 2019
PAZ012-041-045-152015-
Southern Clinton PA-Northern Clinton PA-Northern Lycoming PA-
347 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND CLINTON
COUNTIES UNTIL 415 PM EDT...
At 346 PM EDT, Doppler radar indicated a strong thunderstorm over
Keating, moving east at 20 mph.
Wind gusts 40 to 50 mph and penny size hail are possible.
Locations impacted include...
Lock Haven, Keating, Dunnstown, Renovo, McElhattan, South Renovo,
Westport, Glen Union, Waterville, Hyner and Lock Haven University.
LAT...LON 4135 7730 4112 7734 4121 7790 4125 7790
4123 7792 4123 7794 4122 7794 4122 7796
4135 7790
TIME...MOT...LOC 1946Z 274DEG 19KT 4126 7787
Martin